MAUDE Adverse Event Report: COVIDIEN SURGICAL RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK4XDPT
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Difficult or Delayed Activation (2577); Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a surgical procedure, the first reload was connected properly to the handle, but there was difficulty connecting the second reload, though the tacks were still able to fire normally.The third reload could not be connected at all to the handle.There was also difficulty with navigating the lock and unlock button.The surgeon, who was experienced with the device, opened another tacker which was able to be used with no problem.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the timing was disengaged for the instrument.No single use loading unit (sulu) was received.Functional testing noted that the articulation knob functioned properly.The handle could be actuated and cycled properly with no sulu attached.A test sulu could not be loaded due to the disrupted timing of the device.It was reported that the device was difficult to load and unable to load.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue is due to excessive manipulation or improper loading or unloading of the sulu.It was also reported that the button was sluggish.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: instructions for loading: do not attempt to remove the shipping wedge until the reload is locked and loaded onto the instrument.Ensure the device is in reload mode, red toggle button exposed, and the device is in the straight (unarticulated) position.To load the reliatack¿ device select the appropriate reload, then pull and hold the blue lock switch button, located on top of the instrument, in the back position.Insert the pin located at the distal end of the shaft into the reload.Ensure that the arrow on the shaft is aligned with the arrow on the reload.Push the reload onto the distal end of the shaft until the two arrows meet.Release the lock switch button allowing it to return to the forward position.Gently pull on the reload to confirm that the device is properly loaded.Remove the shipping wedge once the reload is properly locked and loaded.Instructions for unloading: push the left side of the toggle button to expose the red portion of the button and ensure that the device is in the straight (unarticulated) position.Pull and hold the blue lock switch button, located on top of the instrument, in the back position.Pull the reload off of the shaft of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24649470
Report Number1219930-2026-01810
Device Sequence Number16004286
Product Code GDW
UDI-Device Identifier10884521202429
UDI-Public(01)10884521202429(17)280930(10)N6A1245Y
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRELTACK4XDPT
Device Catalogue NumberRELTACK4XDPT
Device Lot NumberN6A1245Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer06/11/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown